MAUDE Adverse Event Report: ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/O SAWBLD; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. DISPS KIT,TRANS-TIB ACL W/O SAWBLD; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number DISPS KIT,TRANS-TIB ACL W/O SAWBLD
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The risk manager will not release the device.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the sales rep that the facility contacted him regarding two events where the guide wire from the ar-1898s broke during use.He did not know the batch numbers, stating that the facility gave him two possibilities.He did not have dates of surgeries, believes one was this week (case (b)(4)) and one was last month (case (b)(4)).He states that in case (b)(4), the guide wire remained in the patient but when that was realized, they re-opened the patient to retrieve the wire.He states that in case (b)(4), it was removed prior to closing the patient.Additional information obtained (b)(6) 2018: risk manager has confirmed that this event (arthrex reference case (b)(4)) took place on (b)(6) 2018.Patient was in pacu when a post op x-ray was taken which showed the retained piece of the tibial guide pin.Patient had eaten post operatively at that point, requiring them to wait an additional 6 hours for surgical removal.Patient was admitted overnight.Patient then underwent successful removal of the guide pin to prevent any complications related to the retention of the guide pin.

Brand Name
DISPS KIT,TRANS-TIB ACL W/O SAWBLD
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7734484
Report Number1220246-2018-00578
Device Sequence Number19033969
Product Code GFA
UDI-Device Identifier00888867022461
UDI-Public00888867022461
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberDISPS KIT,TRANS-TIB ACL W/O SAWBLD
Device Catalogue NumberAR-1898S
Device Lot NumberPENDING
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Other;